Diltiazem-Associated Cardiogenic Shock in Thyrotoxic CrisisSubahi, Ahmed MD1,*; Ibrahim, Walid MD1; Abugroun, Ashraf MD2American Journal of Therapeutics: November/December 2018 - Volume 25 - Issue 6 - p e666–e669 doi: 10.1097/MJT.0000000000000739 Therapeutic Challenges Buy Abstract Author InformationAuthors Article MetricsMetrics Clinical Features: The patient we present is a 39-year-old woman with a history of hyperthyroidism who developed fast atrial fibrillation secondary to thyrotoxic storm. After the initiation of intravenous diltiazem drip, she developed hypotension, bradycardia, then asystole cardiac arrest. Therapeutic Challenge: It is well known that calcium channel blockers and beta blockers should be used with extreme caution if the patient with thyroid storm has decompensated heart failure with reduced ejection fraction. Despite this, it is recognized that guidelines for the management of thyroid storm do not include an algorithm of action in this situation. Thus, dealing with low-output failure during thyroid storm may pose a critical challenge. Solution: A significant portion of patients with thyrotoxic storm have an underlying low-output cardiac failure. Early identification, proper hemodynamic monitoring, and administration of the agents with appropriate pharmacodynamic profile and therapeutic potentials are essential to avoid treatment-induced cardiogenic shock. 1Department of Internal Medicine, Detroit Medical Center, Wayne State University School of Medicine, Detroit, MI; and 2Department of Internal Medicine, Advocate Illinois Masonic Medical Center, Chicago, IL. Address for correspondence: Department of Internal Medicine, Wayne State University, 4201 St Antoine St, Detroit, MI 48201. E-mail: firstname.lastname@example.org The authors have no conflicts of interest to declare. Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved.